MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA NEXTAR KNEE PLATFORM; MYKNEE NEXTAR TIBPINPOSITIONER_ASS-CT-GMK-RM

MEDACTA INTERNATIONAL SA NEXTAR KNEE PLATFORM; MYKNEE NEXTAR TIBPINPOSITIONER_ASS-CT-GMK-RM
Model Number 15,802
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
During surgery, the distal femoral cut was reported as not straight forward, with an initial under-resection of approximately 3d 4 mm compared to the plan.Additional cuts were subsequently performed; both distal and posterior femoral cuts were ultimately aligned with the preoperative planning and verified with a caliper.The tibial cut was performed as planned.Despite this, post-resection assessment revealed an imbalance in both flexion and extension.When using the planned 10 mm polyethylene spacer, the surgeon observed laxity in both phases, leading to the use of a 13 mm insert to improve stability.However, with the 13 mm trial, the knee became too tight in extension while remaining lax in flexion.A valgus recut with additional bone resection was then performed, although no measurements of the resection depth are available, and this approach appears unusual given the presence of medial instability.The medial compartment was reported to be highly lax, as also indicated by nextar.Due to persistent instability and patient-related factors, a revision tibial component with wedges was implanted.The overall surgical time increased by approximately 50 minutes.Case code: (b)(4).
 
Additional Manufacturer Narrative
Investigation performed by medacta r&d nextar project manager: the review of the available data suggests that the femoral distal cut in flexion and the tibial posterior slope were not fully aligned with the planned parameters, with a potential impact on resection levels (as observed in the provided videos).The ligament assessment in flexion indicated increased laxity in both medial and lateral compartments, consistent with the intraoperative findings and with the deviation from the preoperative plan.Without the logfile, it is not possible to analyze the nextar navigation data.However, the registration was successfully completed, and the pps fixation ensures that the sensors did not move during surgery.The consistency with caliper measurements suggests that the system was accurate.The reported valgus recut is noted: to achieve medial stability, a varus correction would typically be expected.Moreover, modifying the tibial cut may affect the flexion/extension balance.Additional details on the rationale behind this intraoperative decision would be appreciated.On the medial side of the tibia, there is an osteotomy close to the medial collateral ligament insertion.Although details are limited, this suggests a prior procedure to correct alignment, which may have affected the soft tissue condition and contributed to medial laxity.Overall, this appears to be a complex case in which soft tissue management was particularly challenging.Patient match planning review performed by medacta myknee project manager: the analysis of the process found out no errors: each step of the my solutions process was performed correctly.Root cause:the case was characterized by challenging patient anatomy, including potentially osteoporotic bone quality, which may have affected cutting accuracy.Significant ligamentous laxity may have further contributed to intraoperative instability and influenced the reliability of measurements.In addition, a prior medial tibial osteotomy near the medial collateral ligament insertion may have affected soft tissue condition.Overall, these factors may have contributed to deviations from the planned bone resections.

Brand Name
NEXTAR KNEE PLATFORM
Common Device Name
MYKNEE NEXTAR TIBPINPOSITIONER_ASS-CT-GMK-RM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24711334
Report Number3005180920-2026-00273
Device Sequence Number14865959
Product Code JWH
UDI-Device Identifier07630345731661
UDI-Public07630345731661
Combination Product (Y/N)N
PMA/510(K) Number
K213751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number15,802
Device Lot Number241756K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexFemale